Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Pocatello, ID

August 1, 20187 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 1, 2018, 9:19 PM MDT for 7 counties in Idaho. It took effect at Aug 2, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2018, 9:19 PM MDT (03:19 UTC)
In effect from
Aug 2, 2018, 12:00 PM MDT
Expired
Aug 2, 2018, 9:20 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Boise County, ID, Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 167 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-251 J/kg
Mixed-layer LCL
3471 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS85 KPIH 020319
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
919 PM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 422, 475 AND 476...

IDZ475-476-021200-
/O.NEW.KPIH.FW.W.0004.180802T1800Z-180803T0600Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
919 PM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 475 AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon Thursday to midnight MDT
Thursday night. 

* AFFECTED AREA...Fire weather zone 475 and Fire weather zone 
  476.

* WIND...West to Southwest wind gusts of 25 to 35 mph at lower
  elevations. Higher elevation gusts to 45 mph. 

* HUMIDITY...10 to 18 percent. 

* THUNDERSTORMS...Isolated thunderstorms possible over northern
  portions of both zones. Erratic gusts to 50 mph possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ422-021200-
/O.NEW.KPIH.FW.W.0004.180802T1800Z-180803T0600Z/
Sawtooth Range/Northern Sawtooth NF-
919 PM MDT Wed Aug 1 2018

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONE 422...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon Thursday to midnight MDT
Thursday night. 

* AFFECTED AREA...Fire weather zone 422.

* WIND...West to Southwest winds gusts 25 to 35 mph. Higher
  elevations gusts to 40 mph. 

* HUMIDITY...12 to 18 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
3 follow-up statements
556 
WWUS85 KPIH 021002
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
402 AM MDT Thu Aug 2 2018

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 422, 475 AND 476...

IDZ475-476-022100-
/O.CON.KPIH.FW.W.0004.180802T1800Z-180803T0600Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
402 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 475 AND 476...

* AFFECTED AREA...Fire weather zone 475 and Fire weather zone 
  476. 

* WIND...West to Southwest wind gusts of 25 to 35 mph at lower 
  elevations. Higher elevation gusts to 40 mph.

* HUMIDITY...10 to 18 percent.

* THUNDERSTORMS...Isolated thunderstorms possible over northern 
  portions of both zones. Erratic gusts to 50 mph possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ422-022100-
/O.CON.KPIH.FW.W.0004.180802T1800Z-180803T0600Z/
Sawtooth Range/Northern Sawtooth NF-
402 AM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 422...

* AFFECTED AREA...Fire weather zone 422.

* WIND...West to Southwest winds gusts 25 to 35 mph. Higher 
  elevations gusts to 40 mph.

* HUMIDITY...12 to 18 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
911 
WWUS85 KPIH 022013
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
213 PM MDT Thu Aug 2 2018

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422, 475 
AND 476...

IDZ475-476-030600-
/O.CON.KPIH.FW.W.0004.000000T0000Z-180803T0600Z/
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
213 PM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 
476...

* AFFECTED AREA...Fire weather zone 475 and Fire weather zone 
  476. 

* WIND...West to Southwest wind gusts of 25 to 35 mph at lower 
  elevations. Higher elevation gusts to 40 mph.

* HUMIDITY...10 to 18 percent.

* THUNDERSTORMS...Isolated thunderstorms possible over northern 
  portions of both zones. Erratic gusts to 50 mph possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ422-030600-
/O.CON.KPIH.FW.W.0004.000000T0000Z-180803T0600Z/
Sawtooth Range/Northern Sawtooth NF-
213 PM MDT Thu Aug 2 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT 
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 422...

* AFFECTED AREA...Fire weather zone 422.

* WIND...West to Southwest winds gusts 25 to 35 mph. Higher 
  elevations gusts to 40 mph.

* HUMIDITY...12 to 18 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact events deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
077 
WWUS85 KPIH 030320
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
920 PM MDT Thu Aug 2 2018


IDZ422-475-476-030430-
/O.CAN.KPIH.FW.W.0004.000000T0000Z-180803T0600Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
920 PM MDT Thu Aug 2 2018

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY 
FOR FIRE WEATHER ZONES 422, 475, AND 476...

The National Weather Service in Pocatello has cancelled the Red
Flag Warning. 

Winds overall continue to decrease this evening. Local critical
conditions will remain through midnight especially near the Sharps
Fire and mid/upper slopes. For the overnight hours, humidity
recovery will be slow especially at mid and upper elevations with
localized gusts around 20 mph still possible.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:36 PM MDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 1, 2:36 PM MDT, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
236 PM MDT Wed Aug 1 2018

.DISCUSSION...Today Through Next Wednesday.
We continue to monitor multiple weather hazards today.

CRITICAL FIRE WEATHER: Red Flag Warnings remain in effect until 9 PM
this eve for large portions of the forecast area due to expected scattered
t-storms. Frequent lightning and strong t-storm winds in excess
of 50 MPH will be the greatest fire-weather related hazards. In
addition, while the strongest cells may produce heavy downpours,
continued dry air at the surface will evaporate some of the rain
as it falls and will likely keep precip amounts light at most
locations. See the FIRE WEATHER section below for more details.

STRONG THUNDERSTORMS: T-storms are just starting to develop across
the Central Mntns and along the MT border. We once again used the
HREF ensemble CAMs as a general guide for t-storm coverage and
placement today, but these models had decent support from the
NAM12, RAP, and HRRR as well. We increased PoPs yet again in two
favored corridors for convection: the Central Mntns and and
northeast CWA north of a line from Ketchum, to Arco, to Rexburg,
to Driggs, and across the Southern Highlands and Bear Lake region,
where at least scattered t-storm coverage is expected. Isolated
t-storms will still be possible in between these two zones. NAM
forecast soundings this afternoon continue to display inverted-V
soundings featuring dry air in the low-levels, LCLs at or just
above the melting layer, and DCAPE values of 1,000 to 1,500 J/kg,
indicating the potential for strong downdraft/outflow winds
potentially in excess of 50 MPH with the stronger cells.
Instability is somewhat skinny up in the hail growth zone, and
overall shear and MUCAPE values do not favor very large hail, but
with PWATs increasing to 0.75 to 0.95 inches, could see a few
heavy downpours and at least some small hail with the most robust
updrafts. Frequent lightning is expected as well.

MORE HEAT: Projected temperatures once again bring us very close
to Heat Advisory criteria this afternoon across the Lower Snake
Plain, eastern Magic Valley, and Southern Highlands, with rather
marginal relief tonight as lows may only drop into the upper 60s
in some areas. However, real estate reaching advisory criteria
encompass less than half of any given forecast zone, and any
clouds and showers/t-storms this afternoon will bring localized
relief from the hot temperatures. Thus, we will not be issuing an
advisory this afternoon. Those who are working or recreating
outdoors or are otherwise sensitive to the heat will want to take
precautions, however, including frequent breaks in the shade or
air conditioning and continuous hydration. High temps Thurs will
likely come in a few degrees cooler than today.

Another round of showers/t-storms are expected Thurs afternoon
and eve from Mackay, Blackfoot, American Falls, and Oakley
eastward. Breezy conditions are also expected during the afternoon
across the entire region. Friday will be drier but again breezy.
The combination of stronger winds and areas of low RH values may
bring portions of the region very close to critical fire weather
conditions again Thurs-Sat. Dry weather is currently on tap for
the weekend and next week for SE Idaho as we transition back into
a ridge of high pressure across the western US. - KSmith/TW

&&

.AVIATION...
Upper level high pressure ridge is moving east allowing moisture
to move into our area. Best chance of vicinity thunderstorms is at
KSUN, KIDA and KDIJ. Late afternoon development is possible at
KBYI and KPIH, but with lower confidence. Expect a Trace to around
0.05 inches of rain, but CIG/VIS probably remain VFR. Breezy
winds develop on Thursday, affecting all TAF sites in the
afternoon. Winds will be a little stronger on Friday. - TW

&&

.FIRE WEATHER...
Upper level high pressure ridge is moving east allowing moisture
to move into our area. Thunderstorms will likely produce a Trace
to 0.08 inch rain fall amounts for most areas, but still less than
a wetting rain. Red Flag Warning remains in effect until 9 pm MDT
for the Salmon-Challis NF, the Snake Plain, and the Southern
Sawtooth NF and Caribou NF areas. Thunderstorms remain a threat
for the Caribou-Targhee NF Thursday afternoon just before the
front comes through. Dry air will increase behind the front and
late afternoon winds will begin to increase. Zones 476 and 422
look like they will reach critical RH/Wind values at lower
elevations of 7000 and 6500 feet respectively. With warnings
already out, decided to hold off on additional statements at this
time. Strongest winds and lowest RH develops Fri, all of the
Central Mountains, Snake Plain, Southern Sawtooth look critical.
Parts of 413 below 5500 feet probably will as well. - TW/RS

&&

.CLIMATE...
A historic, long-duration heat wave continues today across SE Idaho.
Pocatello Airport (KPIH) continues to add to it's all-time record
for longest streak of high temperatures at or above 90 that started
back on July 4th, now sitting at 29 consecutive days as of today.
Pocatello also ended the month of July in 10th Place for highest
mean average temperature at 73.5 degrees. Burley Airport (KBYI) is
sitting at 21 consecutive days at or above 90 as of today, now tied
for 3rd Place for longest streak since records began there in 1948.
Challis Airport (KLLJ) has also broken it's all-time record for
longest streak at or above 90 since records began there all the
way back in 1895, reaching 27 consecutive days as of Tuesday
07/31/18. July 2018 was also the hottest July ever on record at
Challis for mean average temperature.

This heat wave has been historic in it's persistence and duration,
but not necessarily for extreme values. Only a few days have
approached 100 degrees, and only 4 record high temps were tied or
set this month at our 6 climate sites. These streaks may be in
jeopardy at Challis today due to clouds, smoke, and a chance of
t-storms holding high temperatures in check, and by Fri or Sat at
Pocatello and Burley as slightly cooler air works into the region
behind a trough/weak front. Stay tuned. - KSmith/TW

&&

.AIR STAGNATION...
Degraded air quality is expected to continue across SE Idaho for
at least the next several days due to numerous wildfires burning
across the Pacific Northwest. The Idaho Department of
Environmental Quality (ID DEQ) currently rates air quality
"Moderate" or Yellow across the entire region, meaning that air
quality is acceptable, however, for some pollutants there may be a
moderate health concern for a very small number of people who are
unusually sensitive to air pollution. Localized periods of
"Unhealthy for Sensitive Groups" or Orange have also been
observed, particularly in the Central Mntns. In general, the
greatest smoke pooling will occur at night in valleys/lower
elevations, and this is when the greatest impacts may be noticed.
Have maintained areas of smoke in the weather grids for the entire
CWA through Fri morning. Some relief is possible thereafter as a
weak cold front ushers in stronger afternoon/eve winds across the
region, but transport of smoke from wildfires in CA, NV, and OR
may continue. - KSmith/TW

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for IDZ410-413-427-
475-476.

&&

In the hours before

Local storm report, Aug 1, 6:10 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
610 PM MDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST 1 NW IDAHO FALLS        43.50N 112.06W
08/01/2018  M55 MPH          BONNEVILLE         ID   MESONET

            MESONET STATION ITD15, 1 NW IDAHO FALLS.

&&

JKEYES
Local storm report, Aug 1, 6:12 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
612 PM MDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     1 NW IDAHO FALLS        43.50N 112.06W
08/01/2018  M55 MPH          BONNEVILLE         ID   MESONET

            MESONET STATION ITD15, 1 NW IDAHO FALLS.

&&

JKEYES
Special weather statement, Aug 1, 6:38 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Pocatello ID
638 PM MDT WED AUG 1 2018

IDZ060-061-063-020130-
Bear Lake Valley ID-Bear River Range ID-Caribou Range ID-
638 PM MDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAR LAKE COUNTY UNTIL
730 PM MDT...

At 638 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Montpelier, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Montpelier, Bear Lake Idaho Portion, Saint Charles, Dingle, Paris,
Bloomington, Bern, Ovid, Fish Haven, Liberty, Pegram, Geneva Summit,
Bennington and Border Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4247 11151 4241 11111 4200 11111 4200 11149
TIME...MOT...LOC 0038Z 290DEG 18KT 4236 11146

Valle
Special weather statement, Aug 1, 6:41 PM MDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
641 PM MDT WED AUG 1 2018

IDZ054-055-058-020130-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Lower Snake River Plain ID-
641 PM MDT WED AUG 1 2018

...GUSTY OUTFLOW WINDS AFFECTING AMERICAN FALLS RESERVOIR...

At 640 PM MDT, Doppler radar was tracking outflow winds moving
toward American Falls Reservoir, moving south at 15 mph.

Winds in excess of 30 mph will be possible.

Locations impacted include...
American Falls, American Falls Reservoir, Aberdeen, Fort Hall Bannock
Creek Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near AMERICAN FALLS RESERVOIR, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4307 11281 4308 11257 4279 11258 4279 11297
TIME...MOT...LOC 0040Z 010DEG 12KT 4302 11270

JKEYES
Special weather statement, Aug 1, 7:23 PM MDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Pocatello ID
723 PM MDT WED AUG 1 2018

IDZ064-065-020215-
Big Hole Mountains ID-Teton Valley ID-
723 PM MDT WED AUG 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON AND NORTHEASTERN
BONNEVILLE COUNTIES UNTIL 815 PM MDT...

At 723 PM MDT, Doppler radar was tracking a strong thunderstorm near
Victor or 8 miles southwest of Driggs, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Driggs, Victor and Pine Creek Pass.

LAT...LON 4354 11133 4372 11132 4373 11104 4352 11105
TIME...MOT...LOC 0123Z 271DEG 29KT 4363 11123

Valle
Local storm report, Aug 1, 8:55 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
855 PM MDT WED AUG 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     BERN                    42.33N 111.38W
08/01/2018  M62 MPH          BEAR LAKE          ID   CO-OP OBSERVER

&&

VALLE

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:06 PM MDTSevere Thunderstorm WarningPIHBonneville, Jefferson39 min
Aug 1, 6:38 PM MDTSpecial Weather StatementPIHBear Lake52 min
Aug 1, 6:41 PM MDTSpecial Weather StatementPIHPower49 min
Aug 1, 6:56 PM MDTSevere Thunderstorm WarningPIHBear Lake49 min
Aug 1, 7:23 PM MDTSpecial Weather StatementPIHTeton52 min
Aug 1, 8:48 PM MDTSevere Thunderstorm WarningPIHBear Lake42 min
Aug 2, 4:09 PM MDTSpecial Weather StatementPIHCaribou51 min

Nearby

Red Flag Warnings in Idaho, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.